Thunderstorm Wind, Smith
- When
- August 11, 2:28 PM CST
- Where
- Smith County, 1.66 mi S of Tyler
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.326, -95.301
Trees downed behind Weingarten Shopping Center in South Tyler.
Isolated severe thunderstorms developed during the mid-afternoon hours across portions of Northeast Texas on August 11th, as a very hot and unstable air mass developed ahead of a weak cool front that backdoored southwest across the area. These severe thunderstorms developed over Smith County Texas, resulting in multiple reports of downed trees and power lines from damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated severe thunderstorms developed during the mid-afternoon hours across portions of Northeast Texas on August 11th, as a very hot and unstable air mass developed ahead of a weak cool front that backdoored southwest across the area. These severe thunderstorms developed over Smith County Texas, resulting in multiple reports of downed trees and power lines from damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 11, 2:16 PM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
316 PM CDT TUE AUG 11 2015
.DISCUSSION...
WEAK COLD FRONT CONTINUES TO SLOWLY DRIFT SWD ACROSS THE REGION
THIS AFTN...KICKING OFF A FEW VERY ISOLD SHWRS. DRIER AIR IS
FURTHER N ALONG A SECONDARY BOUNDARY ACROSS SE OK/SW AR...WHERE
SOME ADDITIONAL ISOLD CONVECTION HAS DEVELOPED OVER THE LAST FEW
VOLUME SCANS. CONVECTION HAS HAD A DIFFICULT TIME SUSTAINING
ITSELF LIKELY DUE TO THE INFLUENCE OF THE UPPER RIDGE TO OUR W.
HAVE ONLY LEFT 20 POPS IN ACROSS DEEP E TX/W CENTRAL LA FOR THE
OVERNIGHT HOURS...AS THE LOSS OF DAYTIME HEATING SHOULD PUT A STOP
TO ANY FURTHER DEVELOPMENT.
DESPITE THE PASSAGE OF THE COLD FRONT...WE MAY SEE A FEW AREAS
ACROSS DEEP E TX REACH BACK TO NEAR 100 DEGREES TUESDAY AFTERNOON.
WITH DRIER AIR IN PLACE...HEAT INDEX READINGS ARE EXPECTED TO
REMAIN JUST BELOW HEAT ADVISORY CRITERIA.
NLY FLOW ALOFT AND RELATIVELY COOLER TEMPS WILL CHARACTERIZE THE
REMAINDER OR THE WORK WEEK AND INTO THE WEEKEND. SOME CHANCES FOR
ISOLD TO SCT CONVECTION WILL CREEP INTO THE FCST FOR THE SECOND
HALF OF THE WEEKEND...AS A PIECE OF ENERGY ASSOCIATED WITH THE
UPPER TROF CURRENTLY OVER THE ERN U.S. BECOMES CUT OFF FROM THE
MAIN UPPER FLOW. THIS UPPER LOW IS FCST TO BEGIN TO WORK ITS WAY
SWWD AROUND THE PERIPHERY OF THE RIDGE AND ALONG THE NRN GULF
COAST THROUGH INTO EARLY NEXT WORK WEEK. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 100 78 97 71 / 20 10 10 10
MLU 97 76 95 69 / 20 20 10 10
DEQ 96 71 93 65 / 20 10 0 0
TXK 99 74 94 69 / 20 10 0 10
ELD 98 73 93 66 / 20 10 0 10
TYR 101 77 98 73 / 20 10 10 10
GGG 101 77 98 72 / 20 10 10 10
LFK 103 77 99 74 / 30 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ001>006-010>014-
017>022.
OK...NONE.
TX...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ136>138-149>153-
165>167.
&&
12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1133 AM CDT TUE AUG 11 2015 LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-121645- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION-DE SOTO-RED RIVER- BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT- CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1133 AM CDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HEAT INDEX READINGS WILL REACH TO BETWEEN 105 AND 110 DEGREES AGAIN TODAY...AND A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM. IN ADDITION...A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A WEAK COLD FRONT DRIFTS SOUTHWARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 121645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION- 1133 AM CDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A WEAK COLD FRONT DRIFTS SOUTHWARD TODAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 12
The Shreveport radar (KSHV), 138 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
4 thunderstorm wind. Local standard time, as filed.
Trees downed behind Weingarten Shopping Center in South Tyler.
Multiple trees down and power outages between Whitehouse and Bullard.
Numerous trees down and a roof peeled back off a home on FM 756 just north of the Antioch community.
Multiple trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589988, 589989, 589991, 589990.